Sunday, July 29, 2007

Dramamine is Dangerous, Part 5

A cautionary story about not believing everything you read on the Internet. This little saga was brought on by reading the website, erowid.org and thinking whats the worst that can happen? In this case, the experiment was with Dimenhydrinate. Part 5 of 5.


16 comments:

Daniel said...

I just wanted to leave a comment saying that this 5-part video has convinced me to NOT try Dramamine as a recreational drug. I had fully planned to try Dramamine (I even bought the medicine!).

Ironically, I gathered most of my information from Erowid. I knew Dramamine could be dangerous, but reading the story related to these videos was the key factor in my deciding to not to go through with it. I am confidant that this story has also changed many more people's minds about Dramamine.

Thank you.

-22 year old male in college.

poon said...

I didnt want to try it but my friends did.i showed them this video and they were like: "yea...im gonna pass on dramamine". Pretty informative, definitely interesting

Cookie1456 said...

Erowid actually does list intense warnings on acetycholine inhibiting drugs, erowid is a valuabe psychoactive resource and should not be censored. I am sorry you were unfortunate enough to have to see your child like this. I don't disagree that diphenhydramine/drammine is dangerous.

Dylan said...

I had an experience alot like this one in february of last year. i wish this video would have been on the web because i took 1000mg of dramamine with my friend. my friend suffered seizures and almost died. the whole time i thought his dog had died and we were taking him to the vet.
What people dont realize that drugs like dramamine and diphenhydramine are synthetic froms of scopolamine. A very very dangerous psychedelic with effects very similar to dramamine. scopolamine is alot of times used as date rape.

I think its great this videos on line so someone doesnt make the same mistake i did

Anonymous said...

Daniel, most people take 6-12 pills for a high, this kid took THIRTY SIX.

Anonymous said...

I've used diphenhydramine (benadryl) recreationally many times before, and have experienced these hallucinations. I've never gone more than 8 pills, but he took 36. It's like drinking alcohol: you get more adverse effects from drinking 8 shots than drinking 2. I'm sorry you went through this.

Jon said...

For someone who has tried Dramamine more then once I advise everyone never to use it cept for it's intended purpose and recomended dosage. Dramamine causes you to go into Delarium In my own words its like being in a completely different world. Thank god I have many safety precautions in my room that protected me during my *trips* ect *Lock on my door* , *Sharp objects,knives,or anything that could cause harm locked away* or they can serously cause damage. One day I had to do alot of errands *I was not on any drugs at the time* and I was riding my motorcycle throughout the day and I went to the computer store and called my dad and asked him if he wanted me to pick him up something for his computer because he mensioned needed a hard-drive conversion kit and after that i went to walgreens and picked up a pack of dramamine because ive tried it in low doses before and had a fun time but when I got home at 2:00pm i took 600mg and after a half hour i took the other 600mg and i fell asleep. During my *trip* I ended up calling my friend and i was just mumbling and he couldnt understand a word i was saying and then 2 hours later i called my dad and asked him if he knew anything about harddrives and he said he would be home in a few minutes and i asked him why so early? and he said its 5:30pm and i just said ok and hung up... Ironically everything that happened during the day was relived during the trip thats why I thought it was so early cus i called my dad when i was at the store at 11:30am. This is why I would never recomend dramamine for recreational use it can completely mess you up physically and mentally. And its just scary to think of the things you could do or have done on it and not even remember. If it was my choice I would have dramamine banned for sale OTC. -21 Years Old

Anonymous said...

I have also used this drug in limited quantities and am also a regular visitor of Erowid.
Indeed, it is a valuable resource for information. It is VERY dangerous to take the amounts your son did and it is plain and simple his fault for doing so as it is quite plainly stated on the website and through experience reports what happens when doses this high are taken.
Also, it is not a psychedelic but a deleriant. All anticholinergic drugs fall into this category.

Anonymous said...

Erowid is an amazing resource, containing useful information not only on illegal substances, but, obviously, legal ones like Dramamine. And Erowid should in no way be blamed for what your son did. In the 'Report' he wrote, he mentioned reading other peoples reports, and even then, stupidly took 1800mg of it. An unbelievably high amount. It was purely his fault for ignoring the warnings he himself said he read.
If I come across even remotely condescending, it isn't my intention whatsoever. My deepest sympathies for your son, and I am truly glad he pulled through okay. But, as previously stated, Erowid is not to blame.

-Michael.

Anonymous said...

Im sorry you for the hardships your family faced in leu of the situation, but erowid is a reliable source for valid information pertaining to many chemicals and is clearly and neatly organized. As well no where does the site promote ingestion of anything simply just states information pertaining to what is being researched. that being said anyone about to experiment with something should DO THEIR RESEARCH.

Anonymous said...

As someone who has used DPH and DMH to trip 2 times before in the past, I can affirm this shit is definitely neurotoxic. It's the worst high ever though considering how heavy your body feels and how unaware you become.

Adam said...

How can you say you believe in freedom of speech and then turn round and support censorship to protect stupid people, or in your words "not smart enough". Your son has no-one to blame but himself. Nobody from erowid shoved the pills down his throat and if wasn't so profoundly stupid he would have realized from the information on the site that the effects are dangerous, unpleasant and 1800mg is enough to kill you. Should we ban knife ownership because klutzy people may hurt themselves? Also, spell check please its ingested not ingestated. Dont blame other people for you poor parenting and idiot teen.

BitchesAintShitbutHoesandTricks said...

Thank you. The blame should not be put on erowid and it is not erowid's fault that people may post idiotic trips on extreme overdoses. I do apologize for what happened to her son, but erowid is meant to be an informational site and does not inform people to use substances. Everyone should be safe when overdosing on amy drug, especially OTC drugs that have directed doses on them.

Anonymous said...

Yeah well all those stupid people who abused Dramamine have led now to its ban in the UK even though it worked well for motion sickness at *normal* doses. UK people can now buy Stugeron (cinnarizine) instead, which is BANNED in the USA because even one normal dose of it can trigger Parkinsons. Thanks guys!

Anonymous said...

Is this kid still alive, or did he overdose on water?

The 411 Show said...

Yes, he is very much alive and is over his drug experimentation phase. Now he just smokes and plays video games for recreation. No drinking problems. He is now 25 years old.